Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Parnate and Lamictal

Posted by Ruth on August 3, 1999, at 20:18:45

In reply to Parnate and Lamictal, posted by Gretchen on August 3, 1999, at 19:10:35

I too have a unipolar depression and was on parnate and lamictal for a number of months. It proved an effective combination for a while and then seemed to become less helpful. In addition I walked around feeling sleepy much of the time. The dizziness is most likely orthostatic hypotension (meaning you get dizzy when going from sitting to standing or lying to sitting) from the parnate. :You can help this by making the shifts slowly. Also be sure you are well hydrated.

The clumsiness may be a symptom of lamictal toxicity. I had that problem along with an episode of double vision which was easily corrected by reducing the dosage.

I would be concerned about all of the side effects that you are having and by all means you need to talk to your doctor about them. It may make sense to stop one of the meds to try to isolatle which med is causing the side effect.

Let me know if you have other questions and I'll be glad to try to answer them.

> Hi,
> I was wondering if anyone has taken Parnate (or another MAOI) with Lamictal ??
> I am currently taking Parnate 4omg, Lamictal 25mg (5 days now), a generic thyroid med .05mg (also just 5 days), and klonipin about 2mg a day.
> From what I have read about Lamictal and from the "Notes" part of this site, I should be having very few side effects. (Mainly becoming concerned only if I happen to develop a rash.)
> Instead I am having many side-effects: diffuse, strong, pressure headaches, dizziness to the point of falling over backwards plus general increase in hypo-tensive problems and a "new" dizzy feeling of spinning that is intermittent though strongest when I lay down.
> Motion sickness type nausea, an inability to remember the next word I was going to say, muscle and joint pain, muscle cramps esp. in my legs.
> And other never before felt symptoms: sudden disorientations in space (both "like I don't know where I am but I do and should" and while driving not knowing if it was the "right road" although I have been on it many times -- nothing "looked right". (I am not driving for a while.) Also difficulty telling what lane a car was in, but not really double vision.
> Generally feeling just incredibly sick.
> It would help to know if anyone else has had these many side-effects and for how long they lasted.
> BTW, I have chronic major unipolar depression, my doctor is just very convinced that mood-stabilizers are where it's at. Combinations of Parnate plus Lithium, Neurontin and Depakote have caused either incredible dizziness (broke collar bone in two places)or **severely increased suicidal feelings**.
> Since so far with Lamictal, there are physical symptoms I feel guilty about calling and complaining.
> Maybe it will last just a few more days??
> I kind of need to be able to drive.
> Thanks for reading all of this. G.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Ruth thread:9555